MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 5600 INTEGRATED SYSTEM; CLINICAL CHEMISTRY

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 5600 INTEGRATED SYSTEM; CLINICAL CHEMISTRY
Catalog Number 6802413
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected digoxin (dgxn) results obtained from two different patient samples processed using vitros chemistry products dgxn slides lot 1939-0277-3072 on a vitros 5600 integrated system.Patient 1 vitros dgxn result of 1.74 nmol/l vs the expected result of < 0.51 nmol/l patient 2 vitros dgxn result of 2.04 nmol/l vs the expected result of 0.57 nmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The higher-than-expected vitros dgxn results were obtained while processing patient samples.No results were reported outside of the laboratory.There has been no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that higher than expected digoxin (dgxn) results were obtained from two different patient samples processed using vitros chemistry products dgxn slides lot 1939-0277-3072 on a vitros 5600 integrated system.The assignable cause of the event is an instrument related performance issue.Historical quality control results on j56000409 (j1) were accurate but imprecise in the two weeks leading up to the event.Biorad qc data from the customer other vitros 5600 integrated system (j56000492 (j2)) were both accurate and precise during the same timeframe.This data illustrates a performance issue specific to j1, as the same vitros dgxn slide lot 1939-0277-3072 and the same biorad qc fluids were utilized on both systems during this timeframe.In addition, an ortho service engineer (se) reviewed econnectivity for the affected j1 on (b)(6) 2026 and observed that the immuno wash fluid (iwf) metering shuttle zee adjustments were lower compared to historical trends on this analyzer around (b)(6) 2026, which may have contributed to the unexpected vitros dgxn qc values around the date of the event.A service order (so) has been created for an ortho field engineer (fe) to address the affected vitros 5600 integrated system (j1).

Brand Name
VITROS 5600 INTEGRATED SYSTEM
Common Device Name
CLINICAL CHEMISTRY
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key25501046
Report Number1319681-2026-00042
Device Sequence Number10491950
Product Code JJE
UDI-Device Identifier10758750002740
UDI-Public(01)10758750002740
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6802413
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2026
Initial Report FDA Received Date06/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown